Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 220, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2005, 4:49 PM CDT for Fayette County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2005, 4:49 PM CDT (21:49 UTC)
- Expired
- Aug 19, 2005, 5:21 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Fayette County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 192149
SVRLSX
ILC051-192230-
/O.NEW.KLSX.SV.W.0220.050819T2149Z-050819T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT FRI AUG 19 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 530 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
VANDALIA...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAMSEY
BROWNSTOWN
ST. ELMO
WRIGHTS CORNER
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3911 8926 3890 8926 3890 8881 3920 8882
3921 8921
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 192207
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT FRI AUG 19 2005
ILC051-192230-
/O.CON.KLSX.SV.W.0220.000000T0000Z-050819T2230Z/
FAYETTE IL-
507 PM CDT FRI AUG 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
FAYETTE COUNTY...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF RAMSEY...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ST. ELMO AND WRIGHTS CORNER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3911 8926 3890 8926 3890 8881 3920 8882
3921 8921
$$
GLASS000
WWUS53 KLSX 192221
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT FRI AUG 19 2005
ILC051-192229-
/O.CAN.KLSX.SV.W.0220.000000T0000Z-050819T2230Z/
FAYETTE IL-
519 PM CDT FRI AUG 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
PLEASE RELAY ANY REPORTS OF SEVERE WEATHER INCLUDING HAIL...STRONG
WINDS...AND OR WIND DAMAGE TO THE NEAREST LOCAL LAW
ENFORCEMENT...AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3911 8926 3890 8926 3890 8881 3920 8882
3921 8921
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:35 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 19, 2:35 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT FRI AUG 19 2005
.DISCUSSION...HOT AND HUMID WEATHER RETURNED TO THE AREA
TODAY...WITH TEMPS IN THE LOW TO MID 90S AND HEAT INDICIES AROUND
105 FOR SOUTHERN TWO THIRDS OF CWA THIS AFTERNOON. WILL CONTINUE
HEAT ADVISORY FOR THIS AREA THROUGH 7 PM. BEYOND THAT MAIN FORECAST
ISSUE IS PCPN CHANCES FOR TONIGHT AND TOMORROW WITH FRONTAL PASSAGE.
12Z NAM AND GFS CONTINUE TO BRING FRONT INTO NORTHERN PORTIONS OF
CWA BY 06Z TONIGHT...THEN EXIT CWA BY 18Z. SOME CONCERN ABOUT PCPN
DEVELOPING ALONG MISSISSIPPI RIVER AREA DUE TO A WEAK WARM FRONT
LIFTING THROUGH THE AREA THIS EVENING. SPC/S MESOANALYSIS PAGE HAS
CAPES IN EXCESS OF 5000 J/KG OVER SOUTHERN HALF OF CWA...BUT FEEL
THAT THEY ARE A BIT HIGH DUE TO ERRONEOUS DEWPTS AT SEVERAL AWOS
SITES IN THE AREA INCLUDING ENL AND SAR. STILL FEEL THAT OUR BEST
CHANCES WILL BE TOWARDS MIDNIGHT AND DURING THE OVERNIGHT HOURS.
PCPN TO LINGER IN THE MORNING HOURS ON SATURDAY...MAINLY ALONG AND
SOUTH OF I-70...THEN TAPER OFF IN THE AFTERNOON. BEYOND THAT...HIGH
PRESSURE TO BUILD INTO THE AREA WITH COOLER...MORE PLEASANT WEATHER
IN STORE FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT
WEEK...WITH 850 TEMPS BETWEEN 10 AND 12 DEGREES BY MONDAY.
AS FOR THE REST OF THE EXTENDED...WILL SEE TEMPS MODERATE BY MID
WEEK...AS RIDGE SLOWLY MOVES OFF. SOME CONCERN FOR MORE PCPN CHANCES
BY LATE THURSDAY AND FRIDAY...AS ANOTHER WEATHER SYSTEM APPROACHES
THE REGION. MODEL TIMING OF THIS BOUNDARY HAS NOT BEEN
CONSISTENT...SO JUST KEPT SLIGHT CHANCE POPS IN GRIDS FOR THIS TIME
PERIOD.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY TIL 7 PM TONIGHT FOR MOZ036-041-042-
047>052-059>065-072>075-084-085-099.
IL...HEAT ADVISORY TIL 7 PM TONIGHT FOR ILZ058>060-064-065-069-070-
074-079-098>102.
&&
BYRDHazardous weather outlook, Aug 19, 3:30 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT FRI AUG 19 2005 ILZ095>097-MOZ018-019-026-027-034-035-201100- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 330 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052- 059>065-072>075-201100- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN- MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-ST CHARLES-ST CLAIR IL- ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 330 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL AND EASTERN MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. A HEAT ADVISORY IS IN EFFECT FOR EARLY THIS EVENING DUE TO THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. MOZ084-085-099-201100- IRON-MADISON-REYNOLDS- 330 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A HEAT ADVISORY IS IN EFFECT FOR EARLY THIS EVENING DUE TO THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT BUT ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AS A COLD FRONT CROSSES THE AREA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.